Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 21, 2021, 1:04 PM CDT for Lawrence County, Madison County, Morgan County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 1:04 PM CDT (18:04 UTC)
- Expired
- Aug 21, 2021, 1:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Huntsville, AL
- Hail
- 0.00 in
- Wind
- 30
Counties Lawrence County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WWUS84 KHUN 211804
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
104 PM CDT Sat Aug 21 2021
ALZ004>009-016-211845-
Marshall AL-Lawrence AL-Madison AL-Morgan AL-Limestone AL-Cullman AL-
Jackson AL-
104 PM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of southwestern Jackson,
northwestern Marshall, southern Madison, southeastern Limestone,
northwestern Cullman, Morgan and southeastern Lawrence Counties
through 145 PM CDT...
At 103 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Courtland to near Decatur to Huntsville.
Movement was south at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Decatur, Madison, Hartselle, Moulton, Redstone Arsenal,
Moores Mill, Priceville, Trinity and Owens Cross Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding and very low visibility. Do not drive your
vehicle through flooded roadways.
If on or near Lakes Guntersville or Wheeler, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3430 8711 3430 8731 3464 8740 3470 8695
3482 8648 3444 8620 3429 8675 3424 8711
TIME...MOT...LOC 1803Z 338DEG 19KT 3459 8729 3464 8692 3474 8653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
KulaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 21, 12:28 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 21, 12:28 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1228 PM CDT Sat Aug 21 2021 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 957 AM CDT Sat Aug 21 2021 Morning surface analysis and satellite imagery shows a clear, persistent convergence axis (almost a warm front) draped from Paducah KY SSE to about near Muscle Shoals. Storms have been firing along this boundary in western middle TN near the nose of a 20-25kt low- level jet all night. New development has occurred over NW AL along a weaker convergence axis, along with some weaker storms over NE AL. These have our attention heading into the late morning/early afternoon hours. Otherwise, fog has largely dissipated but very low clouds (ceilings < 1000 ft) are present almost everywhere. With widespread cloud cover, temperatures are stuck in neutral. The main focus is on afternoon convection and flood potential. The middle TN storms had been stationary but have started moving to the SE since about 14Z. 00Z CAMs were a little too aggressive with morning convection and heavy rain over the area, while the 12Z CAMs depict an initial round of semi-organized scattered storms thru late AM, then a second round in late afternoon-early evening--a little more consistent with what radar has shown so far. Given precipitable water readings of 1.95 at BMX and 2.37(!!) at OHX, we will need to watch carefully for any signs of training cells. Operational models do not show a synoptic/meso-alpha setup quite as favorable for flash flooding over N AL/S Mid TN as they did for middle TN overnight, but this could quickly change. A strong storm or two are possible as well should we ever realize any clearing in this low stratus deck. For now, the forecast is in pretty good shape and does not require significant changes. We will continue to monitor closely for heavy rain and flooding. .SHORT TERM...(Tonight through Monday) Issued at 241 AM CDT Sat Aug 21 2021 We'll start to see building upper-level heights as the upper-level ridge over ArkLaTex builds eastward into Mississippi and Alabama. We'll have one more shortwave that could act to trigger another MCS late tonight over SE Missouri and move southeastward into Alabama Sunday morning. Chances for showers and thunderstorms would then diminish by the afternoon/evening with northwesterly winds bringing in drier air aloft. Low-level moisture will still be elevated though, leading to hot and humid conditions on Sunday. Monday, the upper-level ridge will be solidly over the Tennessee Valley, meaning dry, mostly sunny weather, and the beginnings of a warming trend with highs getting up into the lower 90s. With dewpoints still in the mid-70s, heat indices may approach heat advisory criteria. .LONG TERM...(Monday night through Friday) Issued at 241 AM CDT Sat Aug 21 2021 The upper-level ridge continues to build over the area into Tuesday, leading to an even hotter day in store with highs getting up into the mid-90s. This may be our hottest day next week as the upper-level ridge really starts to break down midweek. We see the return of southerly flow late Tuesday into Wednesday, helping to push out the upper-level subsidence that will have been inhibiting shower and thunderstorm activity Monday and Tuesday. This will bring back chances for afternoon showers and thunderstorms starting Wednesday through the end of next week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1228 PM CDT Sat Aug 21 2021 An organized cluster of storms will affect KHSV around 18Z; KMSL will be on the western fringe of the cluster but could still see enough lightning to affect the terminal. Lightning could continue thru 20Z. After that, confidence decreases in direct impacts; there will likely be at least a small break with mostly VFR conditions and additional scattered SHRA/TSRA later in the afternoon. Confidence is not high enough to include a TEMPO, only a long-duration VCTS. Rain chances fall after sunset and particularly after 06Z. If any clearing is able to occur, fog may become an issue towards daybreak. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...BCC SHORT TERM...McCoy LONG TERM...McCoy AVIATION...BCC For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Aug 21, 11:51 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1151 AM CDT Sat Aug 21 2021 ALZ001>010-016-TNZ076-096-097-220800- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 1151 AM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for north central Alabama, northeast Alabama, northwest Alabama and southern middle Tennessee. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will continue on and off through this afternoon and evening. The main hazard will be localized flash flooding, but damaging winds will also be possible with stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered thunderstorms are forecast Sunday. Additional chances for afternoon and evening showers and thunderstorms will return Wednesday through Friday. Temperatures will increase early next week with humidity remaining elevated. This combination will lead to maximum heat index values of around 100 degrees, especially along and west of Interstate 65. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Aug 21, 11:38 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1138 AM CDT Sat Aug 21 2021
ALZ005-006-TNZ096-211730-
Madison AL-Limestone AL-Lincoln TN-
1138 AM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of northwestern
Madison, Limestone and southwestern Lincoln Counties through 1230 PM
CDT...
At 1138 AM CDT, Doppler radar was tracking a band of strong
thunderstorms centered near Ardmore, or 14 miles southeast of
Pulaski, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northern Huntsville, Athens, Meridianville, Ardmore, Harvest, Tanner,
Elkmont, Lester, Cartwright and French Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to very low visibility and localized flooding. Do not drive your
vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3483 8655 3469 8705 3499 8721 3500 8721
3499 8684 3514 8683 3516 8677
TIME...MOT...LOC 1638Z 321DEG 19KT 3501 8693
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KulaSpecial weather statement, Aug 21, 12:19 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1219 PM CDT Sat Aug 21 2021
ALZ001-002-004>007-211800-
Lawrence AL-Madison AL-Lauderdale AL-Morgan AL-Limestone AL-
Colbert AL-
1219 PM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of western Madison,
eastern Lauderdale, Limestone, southeastern Colbert, northern Morgan
and northern Lawrence Counties through 100 PM CDT...
At 1218 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Killen to Rogersville to near Harvest.
Movement was south at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Decatur, Madison, Athens, Moulton, Meridianville,
Redstone Arsenal, Moores Mill, Hazel Green and Priceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding and very low visibility. Do not drive your
vehicle through flooded roadways.
If on or near Wheeler Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3456 8636 3446 8714 3457 8752 3496 8760
3487 8731 3497 8661
TIME...MOT...LOC 1718Z 341DEG 19KT 3489 8750 3482 8729 3490 8668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KulaSpecial weather statement, Aug 21, 12:43 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1243 PM CDT Sat Aug 21 2021
ALZ003-211830-
Franklin AL-
1243 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of western Franklin
County through 130 PM CDT...
At 1243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belmont, or near Red Bay, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Red Bay, Vina, Hodges, Pleasant Site, Pogo, Atwood, Dempsey, Little
Bear Creek Reservoir, Halltown and Cedar Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding and very low visibility. Do not drive your
vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3458 8814 3452 8791 3431 8785 3432 8817
TIME...MOT...LOC 1743Z 297DEG 24KT 3449 8815
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KulaSpecial weather statement, Aug 21, 1:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
104 PM CDT Sat Aug 21 2021
ALZ004>009-016-211845-
Marshall AL-Lawrence AL-Madison AL-Morgan AL-Limestone AL-Cullman AL-
Jackson AL-
104 PM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of southwestern Jackson,
northwestern Marshall, southern Madison, southeastern Limestone,
northwestern Cullman, Morgan and southeastern Lawrence Counties
through 145 PM CDT...
At 103 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Courtland to near Decatur to Huntsville.
Movement was south at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Decatur, Madison, Hartselle, Moulton, Redstone Arsenal,
Moores Mill, Priceville, Trinity and Owens Cross Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding and very low visibility. Do not drive your
vehicle through flooded roadways.
If on or near Lakes Guntersville or Wheeler, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3430 8711 3430 8731 3464 8740 3470 8695
3482 8648 3444 8620 3429 8675 3424 8711
TIME...MOT...LOC 1803Z 338DEG 19KT 3459 8729 3464 8692 3474 8653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KulaThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:38 AM CDT | Special Weather Statement | HUN | Limestone | 52 min |
| Aug 21, 12:19 PM CDT | Special Weather Statement | HUN | Lawrence, Limestone, Madison | 41 min |
| Aug 21, 12:43 PM CDT | Special Weather Statement | HUN | Franklin | 47 min |
| Aug 21, 1:52 PM CDT | Special Weather Statement | HUN | Cullman, Morgan | 38 min |
| Aug 21, 2:25 PM CDT | Special Weather Statement | HUN | Cullman | 50 min |
| Aug 21, 2:31 PM CDT | Special Weather Statement | HUN | Lawrence | 44 min |
| Aug 21, 3:09 PM CDT | Special Weather Statement | HUN | Cullman | 51 min |
| Aug 21, 3:15 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 30 min |
| Aug 21, 6:16 PM CDT | Severe Thunderstorm Warning | HUN | Colbert | 44 min |
| Aug 21, 6:24 PM CDT | Tornado Warning | HUN | Colbert | 23 min |
| Aug 21, 6:58 PM CDT | Special Weather Statement | HUN | Franklin | 47 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.